Texas, 2008Damaging Wind in Texas, July 27, 2008
July 27, 2008 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm produced damaging winds which moved through Perryton during the late afternoon hours. however considerable damage to windows and buildings occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced damaging winds which moved through Perryton during the late afternoon hours. No injuries were reported...however considerable damage to windows and buildings occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 27, 2:40 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 27, 2:40 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT SUN JUL 27 2008
.DISCUSSION...
MAIN FORECAST CHALLENGE CONTINUES TO REVOLVE AROUND HOW DOLLY/S
REMNANTS WILL AFFECT THE PANHANDLES.
MID LEVEL CIRCULATION ASSOCIATED WITH DOLLY OVER EASTERN NEW MEXICO
THIS AFTERNOON PER GOES WATER VAPOR IMAGERY WILL HEAD NORTHEAST
AND MOVE OVER THE PANHANDLES LATE TONIGHT. MODELS HAVE BE STRUGGLING
WITH TIMING OF CONVECTION AND PRECIP TRENDS ASSOCIATED WITH DOLLY FOR
SEVERAL DAYS NOW AND THE 12Z RUNS ARE IN BETTER AGREEMENT IN TAKING
THIS CIRCULATION INTO EASTERN KANSAS TUE. EXPECT CONVECTION TO
INCREASE THIS EVENING IN RESPONSE TO INCREASING LOW LEVEL MOISTURE
ADVECTION WITH LOW LEVEL WINDS OUT OF THE SOUTH-SOUTHWEST. HAVE
GONE AND RAISED POPS ACROSS THE CWA TONIGHT AND MON GIVEN EXPECTED
PROXIMITY OF MID LEVEL DYNAMICS. HEAVY RAINFALL IS POSSIBLE WITH
THESE STORMS AS FORECAST SOUNDINGS SHOW PWATS ABOVE 1.50 INCHES.
HELD OFF ON ISSUING ANY FLASH FLOOD HEADLINES FOR NOW AS WOULD LIKE
TO SEE HOW QUICKLY CONVECTION MOVES ACROSS THE CWA. AS FOR TEMPS...
WENT AND LOWERED HIGHS MON BELOW MOS GUIDANCE GIVEN EXPECTED
CLOUD COVER AND CONVECTION.
WITH DOLLY/S CIRCULATION HEADING INTO EASTERN KANSAS TUE...LINGERING
SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE DAY BUT WILL END
TUE EVENING. UPPER RIDGE SLIDES FURTHER TO THE WEST WITH QUASI ZONAL
FLOW ALOFT. DRY AND HOT WEATHER WILL RETURN TO THE PANHANDLES
ALTHOUGH DID UNDERCUT THE BALMY MEX GUIDANCE NUMBERS A COUPLE OF
DEGREES. UPPER RIDGE WILL FURTHER AMPLIFY OUT WEST AS AN UPPER
TROUGH DIVES SOUTHEAST INTO THE GREAT LAKES REGION FRI. MADE ONLY
MINOR CHANGES TO THE EXTENDED ALTHOUGH THE 12Z GFS SUGGESTS A COLD
FRONT WILL CROSS THE PANHANDLES AND BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS FRI.
CLK
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN LOW THE NEXT SEVERAL DAYS
AS THUNDERSTORMS GENERATED FROM DOLLY ARE EXPECTED TO MOVE ACROSS
THE PANHANDLES. ALTHOUGH LIGHTNING ALWAYS POSES AN INCREASED FIRE
THREAT...AMPLE MOISTURE WITH THIS SYSTEM CAN GENERATE HEAVY RAINFALL
FROM THESE STORMS.
CLK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 67 88 69 91 68 / 50 20 40 20 20
BEAVER OK 70 92 67 93 69 / 50 40 60 20 20
BOISE CITY OK 64 87 60 91 66 / 50 40 30 20 20
BORGER TX 70 88 71 90 73 / 60 30 50 20 20
BOYS RANCH TX 66 90 68 91 67 / 50 30 40 20 20
CANYON TX 66 87 68 91 67 / 40 20 40 20 20
CLARENDON TX 72 88 71 91 72 / 40 20 40 20 20
DALHART TX 63 86 64 90 64 / 50 30 40 20 20
GUYMON OK 66 90 65 91 68 / 50 40 50 20 20
HEREFORD TX 65 87 67 92 65 / 40 20 40 20 20
LIPSCOMB TX 71 93 70 93 72 / 50 40 60 20 20
PAMPA TX 71 89 70 89 72 / 50 30 50 20 20
SHAMROCK TX 71 93 71 92 74 / 40 30 40 20 20
WELLINGTON TX 72 93 71 93 73 / 30 30 40 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
11/05
Hazardous weather outlook, Jul 27, 12:00 PM CST, 3 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN JUL 27 2008
OKZ001>003-TXZ001>020-281100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN JUL 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT
ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE STORMS ARE
NOT EXPECTED...HOWEVER VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME
MAY RESULT IN POSSIBLE FLOODING.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES MONDAY THROUGH TUESDAY NIGHT. ALTHOUGH SEVERE STORMS ARE
NOT EXPECTED...VERY HEAVY RAINFALL IN A SHORT TIME MAY RESULT IN
FLOODING CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SCHNEIDER
Thunderstorm Wind, Ochiltree
- When
- July 27, 3:45 PM CST
- Where
- Ochiltree County, Perryton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $27,000
- Reported by
- Broadcast Media
- Coordinates
- 36.400, -100.800
A local radio station reported wind damage to the Activity Center which had its roof partially blown off. There were also some cracked windows to the center and the vents were bent. Also...one of the County Commissioners had the windows of his vehicle completely blown out which was parked two and a half blocks northwest of the Activity Center. The time of the wind damage was estimated...but reportedly occurred just before 1600 CST. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, July 27 to 28, 2008$3.5 million · EF1 · 159 events
- Hail and Damaging Winds in New Jersey, July 27, 20081 death · 4 injured · $136,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Massachusetts, July 27, 20082 injured · $193,000 · 1 in hail · 29 events
- Hail and Damaging Winds in New York, July 27, 20085 injured · $107,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20082 injured · $150,000 · 52 kt wind · 18 events
- Hail and Damaging Winds in New York, July 27, 2008$450,000 · 1.5 in hail · 11 events
- Hail and Damaging Winds in Maryland, July 27, 20081 injured · $155,000 · 1 in hail · 22 events
- Flash Flood and Damaging Winds in Iowa, July 27, 2008$211,000 · 65 kt wind · 20 events
- Lightning Strike in South Carolina, July 27, 2008$500,000 · 1 event
- Hail and Damaging Winds in Virginia, July 27, 20083 injured · $44,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 27, 2008$141,000 · 68 kt wind · 18 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 27, 20083 injured · $50,000 · 57 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128610.